OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Vol. 15, Iss. 4 — Apr. 1, 1998
  • pp: 993–1005

Temporal properties of the Zernike expansion coefficients of turbulence-induced phase aberrations for aperture and source motion

Matthew R. Whiteley, Michael C. Roggemann, and Byron M. Welsh  »View Author Affiliations


JOSA A, Vol. 15, Issue 4, pp. 993-1005 (1998)
http://dx.doi.org/10.1364/JOSAA.15.000993


View Full Text Article

Enhanced HTML    Acrobat PDF (395 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Zernike polynomials are often used to analyze turbulence-induced optical phase aberrations. Previous investigations have examined the spatial and temporal characteristics of the expansion coefficients of the turbulence-induced optical phase with respect to these polynomials. The results of these investigations are valid only for certain geometries and atmospheric models and do not take into account the effects of relative motion between the sensor and the object of interest. We introduce a generalized analysis geometry and use this aperture-and-source geometry with conventional methods to arrive at a general expression for the inter- aperture cross correlation of the Zernike coefficients. Aperture-and-source motion considerations are introduced to derive an expression for the temporal cross correlation and cross power spectra of these expansion coefficients. Temporal correlation and spectrum results are presented for several low-order Zernike modes, given certain aperture-and-source motions.

© 1998 Optical Society of America

OCIS Codes
(010.7060) Atmospheric and oceanic optics : Turbulence
(110.1220) Imaging systems : Apertures
(220.1010) Optical design and fabrication : Aberrations (global)
(280.7060) Remote sensing and sensors : Turbulence

History
Original Manuscript: July 14, 1997
Revised Manuscript: November 10, 1997
Manuscript Accepted: November 11, 1997
Published: April 1, 1998

Citation
Matthew R. Whiteley, Michael C. Roggemann, and Byron M. Welsh, "Temporal properties of the Zernike expansion coefficients of turbulence-induced phase aberrations for aperture and source motion," J. Opt. Soc. Am. A 15, 993-1005 (1998)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-15-4-993

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited